MAUDE Adverse Event Report: EXACTECH, INC. GXL NUETRAL LINER, G0 28MM ID; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

EXACTECH, INC. GXL NUETRAL LINER, G0 28MM ID; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 130-28-50
Medical Device Problem Codes Naturally Worn (2988); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/21/2022
Type of Reportable Event Serious Injury
Event or Problem Description
As reported via legal documentation the patient had a left hip replacement on (b)(6) 2016.Approximately 6 years and 2 months after the initial procedure the patient had a left hip revision on (b)(6) 2022.There is no other patient demographic or medical history available.There is no information on the surgical procedure or patient outcome.There is no device return.There are no photos or other images of the device provided.No additional information is available.The patient has filed a short-form complaint in a coordinated action in alachua county with master case no.(b)(4).The consolidated long form complaint that applies to cases filed in this coordinated action alleges that patients filing suits in this coordinated action were required ¿to undergo revision surgeries due to severe, pain, swelling, and instability¿ due to ¿wear of the polyethylene components and resulting component loosening and/or other failure failures causing serious complications including tissue damage, osteolysis, permanent bone loss, and other injuries.¿ because the patient has filed a short-form complaint in this coordinated action, the patient appears to allege that the patient was injured as a result of wear of an exactech polyethylene device.
 
Additional Manufacturer Narrative
D10: concomitants: 120-65-20 - bone screw 6.5mm dia x 20mm long 3581266.142-28-93 - cocr fem head 28mm -3.5 offset 12/14 4290450.164-13-09 - novation element ro s/o col sz 9 4213433.180-01-46 - cup, cluster-hole, 46mm group 0 4368004.Pending investigation.
 
Additional Manufacturer Narrative
Based on the available information, the patient meets the following risk criteria for early prosthesis wear and/or osteolysis: implanted with a lateralized liner, combination of largest available femoral head and/or thinnest available acetabular liner was used and implanted with a component having a shelf age of greater than 2 years.The most likely cause for the reported revision due to prosthesis wear and osteolysis may have been a combination of risk factors such as use error, implant positioning, implant size selection, and patient factors (fitness for surgery, biomechanics, activity level and local tissue oxidation potential).However, this cannot be confirmed as the devices were not returned for evaluation, and images and radiographs were not provided.H6: corrected medical device, component, and investigation clinical codes.

Brand Name
GXL NUETRAL LINER, G0 28MM ID
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH INC.
2320 nw 66th ct.
gainesville FL
Manufacturer Contact
miguel sosa
MDR Report Key18928441
Report Number1038671-2024-00559
Device Sequence Number18503124
Product Code JDI
UDI-Device Identifier10885862022059
UDI-Public10885862022059
Combination Product (Y/N)N
PMA/510(K) Number
K100269
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 10/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/10/2020
Device Catalogue Number130-28-50
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/28/2023
Supplement Date Received by Manufacturer11/17/2024
Initial Report FDA Received Date03/19/2024
Supplement Report FDA Received Date10/21/2024
Date Device Manufactured10/13/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1731-2022
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown